by Cheryl LeBoeuf
(Morgan City, Louisiana)

I am a 66 year old female. The only medicine I take daily is lisinopriil /HCTZ 10-12.5 tablet once a day and a 81 milligram aspirin. I am very active for my age. I went to the doctor with an upper respitory infection. I was also wheezing.

The doctor prescribed prednisone 20 mg once a day for 5 days. And levofloxacin 750 milligrams once a day for 7 days. While taking these medicine I literally felt horrible. I even wondered if I was dying.

I couldn't decide if my sickness had me feeling this way or if it was the medicine.

I was prescribed this medicine on March 10, 2016. I went to bed one night about maybe the 5th day of taking this medicine and when I rolled over during the night I had pains in both my upper arms. I went back to the doctor mainly because I was still wheezing and still congested in my bronchial tubes. She then prescribed the inhaler dulera. And in a weeks time I had lost 2 pounds.

When I told the doctor about my arms hurting and that I thought it was caused from the medicine she told me that tendonitis is caused only if you use this medicine for 6 months or longer. I called her about a week later about my shoulders still hurting and she prescribed diclofenac 50mg twice a day for 30 days.

The doctor thinks that I might have arthritis. But I don't think this is arthritis. I believe it to be tendonitis.

I have refused to take this medication. I am at my wits end. I still am not quite well from the upper respiratory infection and my arms are still hurting. Physically I don't feel good. I am searching for answers. I just don't know what to do. I am wondering what other side effects I might have from this medication.

And how long does it stay in your system? I am the type of person that likes to be in charge on my own body.

If I would have ever thought this medication had these side effects I would not have taken it. If there are any answers out there to help me feel better I would certainly appreciate it.

And I totally agree, doctors
and patients need to be aware of these side effects and this medicine should be taken off the market!


Joshua Comments:

Hi Cheryl.

1. Prednisone and fluoroquinolones like levofloxacin should not be precribed/taken together. Unfortunately, they are prescribed together FAR too often my the medical community.

See: Levaquin and Prednisone

2. "When I told the doctor about my arms hurting and that I thought it was caused from the medicine she told me that tendonitis is caused only if you use this medicine for 6 months or longer."

That doctor is grossly uninformed about the medicine she is prescribing.

Levaquin tendonitis symptoms can show up the first day of taking it, the next day, etc.

Levaquin Tendonitis is not the same as regular Tendonitis.

See: What Is Tendonitis?


3. "And how long does it stay in your system?"

It's not a matter of the Levofloxacin 'staying in your system', that's not really how the side effects mechanism works.

It's more that, among other things, the Levofloxacin depleted your body of magnesium, probably killed off some of your mitochondrial population, and possible (though it doesn't sound like it in your case) damaged some local dna in connective tissue (this is more an issue when tendon/joint is literally falling apart).

So to be in control of your own body, you need to replete the nutrition that was lost, help restock the mitochondrial population, etc. Which is in our Fluoroquinolone Toxicy Solution program.

The drugs you have been prescribed for pain have no chance of fixing the problem.

4. What is your Vitamin D level?

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert


Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.